Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Emerg Med. 1997 Feb;29(2):287-9.

Serotonin syndrome associated with nefazodone and paroxetine.

Author information

  • 1Department of Pharmacy, Ottawa General Hospital, Ontario, Canada.

Abstract

A 51-year-old woman was brought to the emergency department unresponsive, hyponatremic, and diaphoretic, with muscle rigidity. Her condition improved dramatically after supportive treatment and dantrolene. The patient had received nefazodone for 6 months, but the drug had been discontinued 2 days before admission after a tapering period. One day before admission, paroxetine 20 mg/day was started. A repeat challenge with paroxetine 7 days after discontinuation of nefazodone did not result in recurrence of the patient's symptoms. We believe this to be the first report of serotonin syndrome associated with nefazodone and paroxetine.

Comment in

PMID:
9018197
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk